Mississippi, 2011Flash Flooding and Hail in Mississippi, April 19 to 20, 2011
April 19 to 20, 2011 · NWS MEG · 40 events in 13 counties and zones
A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moved from the Southern Plains into the Middle Mississippi Valley from April 19th into April 20th. A trailing cold front moved into the Mid-South during the nighttime hours of April 19th resulting in numerous severe storms with large hail and damaging wind. This front slowly moved across the region eventually stalling across North Mississippi on April 20th resulting in more severe storms and isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 19, 5:30 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 19, 5:30 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE APR 19 2011
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 19 2011/
DISCUSSION...
..SEVERE WEATHER EXPECTED ACROSS MUCH OF THE MID SOUTH TONIGHT...
SHORT-TERM (TONIGHT-THURSDAY)...
SURFACE LOW PRESSURE CONTINUES TO ORGANIZE OVER SOUTHWEST MISSOURI
THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST TOWARDS ST. LOUIS
WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS
NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THE WARM SECTOR AIRMASS
COVERING MUCH OF THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF THE
COLD FRONT HAS BECOME STRONGLY UNSTABLE...BUT CONDITIONAL DUE TO
THE PRESENCE OF A LOW LEVEL CAPPING INVERSION BASED AROUND 5KFT AS
OBSERVED ON THE 18Z SPECIAL LZK SOUNDING. THIS INVERSION WILL
CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT OVER MUCH OF THE WARM
SECTOR THROUGH THIS EVENING OVER THE MID SOUTH.
A WELL DEFINED MID LEVEL SHORTWAVE TROUGH POSITIONED OVER THE
CENTRAL AND SOUTHERN PLAINS LATE THIS AFTERNOON WILL CONTINUE TO
MOVE EAST TONIGHT. AS THIS OCCURS...EXPECT COOLER MID LEVEL
TEMPERATURES/HEIGHT FALLS TO BEGIN OVERSPREADING THE WESTERN EDGE
OF THE LOW LEVEL WARM SECTOR AIRMASS. THIS SHOULD AID IN
DESTABILIZATION ALONG THE COLD FRONT AS IT MOVES EAST THIS
EVENING. ISOLATED SUPERCELL THUNDERSTORMS HAVE BEGUN TO ERUPT
ALONG THE FRONT OVER SOUTHEAST OKLAHOMA AS OF 20Z...AND
DEVELOPMENT SHOULD CONTINUE TO OCCUR ALONG THE LENGTH OF THE
BOUNDARY AS IT MOVES EAST INTO NORTH CENTRAL ARKANSAS TO THE
ARKLATEX REGION BY LATE AFTERNOON. AS THE SHORTWAVE TROUGH TAKES
ON AN INCREASINGLY NEGATIVE TILT THIS EVENING...THERE IS SOME
POTENTIAL FOR PRE-FRONTAL ISOLATED SUPERCELLS TO DEVELOP WHICH MAY
MOVE NORTHEAST AND IMPACT PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 00-02Z. CONFIDENCE IN WHETHER THE
CAPPING INVERSION CAN WEAKEN SUFFICIENTLY TO SUPPORT PREFRONTAL
ISOLATED SUPERCELLS IS STILL LOWER THAN PREFERRED. MOST OF THE
MESOSCALE MODELS AND TO A DEGREE THE GFS SHOWS THIS POTENTIAL. IF
THESE STORMS CAN DEVELOP...THEY COULD POSE AN ENHANCED THREAT FOR
TORNADOES AND POTENTIALLY VERY LARGE HAIL. THE GREATEST POTENTIAL
FOR THIS OCCURRENCE WILL REMAIN ACROSS NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL.
INDIVIDUAL SUPERCELL THUNDERSTORMS DEVELOPING TO THE WEST ALONG
THE COLD FRONT SHOULD EVENTUALLY CONGEAL INTO A QUASI-LINEAR
CONVECTIVE SYSTEM (SQUALL-LINE) WITH EMBEDDED SUPERCELLS AS THE
SHEAR BECOMES INCREASINGLY UNIDIRECTIONAL. THIS QLCS WILL MOVE
EAST INTO A MODERATELY UNSTABLE LOW LEVEL ENVIRONMENT ACROSS THE
MID SOUTH AFTER SUNSET. THE THERMODYNAMIC ENVIRONMENT SHOULD BE
CHARACTERIZED BY SBCAPE BETWEEN 1500-2500J/KG...LI/S FROM -6C TO
-8C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. PLENTY OF
SHEAR SHOULD PERSIST AS WELL ACROSS THE PREFRONTAL WARM SECTOR
WITH 0-6KM BULK SHEAR VALUES IN EXCESS OF 50KTS AND 0-1KM SRH IN
EXCESS OF 300M2/S2 MAINLY FROM SPEED SHEAR. AS THE LINE OF STORMS
PROGRESSES INTO NORTHWESTERN PORTIONS OF THE AREA EXPECT THE LOW
LEVEL INVERSION TO BE REMOVED BY A COMBINATION OF THE FRONT/MID
LEVEL COOLING/CONVECTIVELY GENERATED COLD POOL. THUNDERSTORMS
SHOULD BE SEVERE AS THEY MOVE INTO THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS/MISSOURI BOOTHEEL THIS EVENING AND
INTO WEST TENNESSEE LATER TONIGHT. THE KINEMATIC/THERMODYNAMIC
ENVIRONMENT SHOULD ALLOW STORMS TO REMAIN SEVERE WITH DAMAGING
WINDS...SOME SIGNIFICANT/WIDESPREAD IN POTENTIAL LONG LIVED BOW
ECHOES...AND LARGE HAIL IN THE MODERATE RISK AREA. THERE WILL ALSO
BE A SECONDARY THREAT FOR ISOLATED TORNADOES.
AS THE STORMS MOVE FURTHER SOUTHEAST...THE LINE SHOULD SLOW AND
BECOME ORIENTED MORE WEST TO EAST AS THE UPPER LEVEL SUPPORT LIFTS
OUT TO THE NORTHEAST. THIS WILL BE MOST LIKELY ACROSS THE SLIGHT
RISK AREA INCLUDING NORTH MISSISSIPPI AFTER MIDNIGHT WHERE THE
SEVERE THREAT SHOULD SLOWLY DIMINISH WITH ISOLATED WIND DAMAGE AND
AN INCREASING FLASH FLOOD THREAT DEVELOPING. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO WHERE THE GREATEST FLASH FLOOD THREAT
WILL DEVELOP. THEREFORE HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW...BUT ONCE AREAS BECOME BETTER DEFINED A WATCH MAY
BECOME NECESSARY. THE EVENING SHIFT WILL CLOSELY MONITOR THIS
POTENTIAL.
THE FRONT SHOULD STALL OUT SOMEWHERE ACROSS NORTH MISSISSIPPI ON
WEDNESDAY. THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE ALONG AND
SOUTH OF THIS FRONT AS DAYTIME HEATING OCCURS. THIS SHOULD SUPPORT
THE REDEVELOPMENT OF THUNDERSTORMS. CONSIDERING THE AVAILABLE
INSTABILITY THERE MAY BE AN ISOLATED PULSE SEVERE THREAT...WITH
THE POTENTIAL FOR MICROBURST DAMAGING WINDS AND LARGE HAIL. DUE TO
THE LACK OF WIND SHEAR...THE CONVECTION SHOULD NOT BE WELL
ORGANIZED. FURTHER NORTH...DRIER AND COOLER AIRMASS WILL ADVECT IN
AND LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT.
THE STALLED FRONT SHOULD LIFT BACK NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND THURSDAY WITH A RENEWAL OF CONVECTION ALONG AND NORTH OF
THE FRONT. CONDITIONS WILL BECOME WARM AND HUMID SOUTH OF THE
FRONT AND STILL COOL TO THE NORTH. THE THREAT FOR STRONG/SEVERE
STORMS MAY OCCUR AGAIN WITH THE WARM FRONT...AND THIS THREAT WILL
BE REASSESSED IN LATER SHIFTS.
LONG-TERM (THURSDAY NIGHT-NEXT TUESDAY)...
SURFACE WARM FRONT WILL BE POSITIONED JUST NORTH OF THE MIDSOUTH BY
THURSDAY EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY SHIFTING
NORTH LATE THURSDAY NIGHT. MAINTAINED LOW CHANCES ACROSS THE ENTIRE
AREA WITH A DIMINISHING TREND OVERNIGHT AS CAP STRENGTHENS AND LIFT
WANES. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE ACROSS
NORTHERN AREAS AS FRONT LIFTS THROUGH THURSDAY NIGHT.
THIS WARM FRONT WILL TRANSITION INTO A QUASI-STATIONARY FRONT FRIDAY
AND REMAIN PARKED FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO
VALLEY FOR MUCH OF THE EXTENDED PERIOD. KEPT POPS LOW ACROSS THE
NORTH WHERE THE FRONT MAY MEANDER BACK SOUTH FROM TIME TO TIME. THIS
MEANDERING WILL BE GOVERNED BY OUTFLOW BOUNDARIES LEFT BEHIND FROM
MCS GROWTH AND PROPAGATION NEAR THE FRONT AND THUS QUITE DIFFICULT TO
PREDICT THIS FAR OUT. THE REST OF THE MIDSOUTH WILL REMAIN CAPPED
AND UNDER THE INFLUENCE OF ANTICYCLONIC FLOW...HAMPERING MUCH IF
NOT ALL THUNDERSTORM DEVELOPMENT. THUS...REMOVED POPS FROM FRIDAY
THROUGH MONDAY MORNING FOR AREAS SOUTH OF I-40. SHOULD BE QUITE WARM
AND HUMID WITH A PERSISTENT...DEEP STRONG SOUTHERLY FLOW THROUGH THE
WEEKEND. HIGHS IN THE MID OR UPPER 80S AND LOWS IN THE MID 60S TO
LOWER 70S SEEMS PROBABLE.
CYCLOGENESIS WILL FORM TO THE LEE OF THE ROCKIES ON THE WESTERN END
OF THE STALLED FRONT IN THE CENTRAL PLAINS EARLY NEXT WEEK. THIS
FEATURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TUESDAY.
SURFACE COLD FRONT HEADING TOWARD THE AREA WILL GIVE THE NEXT SHOT
AT HIGHER POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS BEFORE SHOWERS
AND THUNDERSTORMS MOVE INTO THE REGION BRINGING MVFR CEILINGS AND
VISIBILITIES. THREAT OF SHOWERS AND THUNDERSTORMS WILL START AROUND
04Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY
MORNING. ONCE THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL
REMAIN THROUGH MID-MORNING BEFORE A GRADUALLY LIFTING OF THE
CLOUDS WITH VFR CONDITIONS RETURNING BY WEDNESDAY AFTERNOON. WINDS
WILL REMAIN SOUTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT THEN
GRADUALLY DIMINISHING OVERNIGHT. WINDS WILL BECOME MORE SOUTHWEST
AROUND 10 KNOTS BEFORE SUNRISE AND THEN SHIFT TO THE NORTHWEST
WEDNESDAY MORNING AND TO THE NORTHEAST BY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 71 57 75 / 90 30 60 50
MKL 63 70 52 70 / 100 20 30 60
JBR 59 69 51 69 / 100 10 30 60
TUP 69 78 61 80 / 70 60 70 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 19, 7:31 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT TUE APR 19 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
831 PM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR
NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST
MISSISSIPPI AND MUCH OF WEST TENNESSEE. THIS AREA IS ALONG AND
NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SELMER TENNESSEE TO
DECATURVILLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS
FURTHER SOUTH ACROSS THE REMAINDER OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER...AND THE REST OF NORTH MISSISSIPPI FOR TONIGHT
INTO WEDNESDAY MORNING.
SEVERE STORMS ARE EXPECTED TO CONTINUE TO OVERSPREAD NORTHWEST
PORTIONS OF THE MID SOUTH THIS EVENING AND MOVE SOUTHEAST
OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS ACROSS THE MODERATE
RISK AREA WILL BE DAMAGING WINDS...POTENTIALLY WIDESPREAD AND
SIGNIFICANT...AND LARGE HAIL. THERE WILL ALSO BE A SECONDARY
THREAT FOR ISOLATED TORNADOES.
ACROSS THE SLIGHT RISK AREA...THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND
ISOLATED FLASH FLOODING MAY ALSO OCCUR AS THE FRONT BECOMES
STATIONARY ACROSS NORTHERN MISSISSIPPI AND STORMS TRAIN REPEATEDLY
ACROSS THE SAME AREAS. A FLASH FLOOD WATCH MAY BECOME NECESSARY
ACROSS PORTIONS OF THIS AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY ACROSS
PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED FROM THIS EVENING THROUGH WEDNESDAY
MORNING. SPOTTER ACTIVATION MAY STILL BE REQUIRED THROUGH
WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI
TLSJR
In the hours before
Local storm report, Apr 19, 7:48 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SW RAVENDEN 36.23N 91.26W
04/19/2011 E0.88 INCH LAWRENCE AR PUBLIC
NICKEL SIZED HAIL REPORTED 1 SOUTHWEST OF RAVENDEN
ARKANSAS.
0810 PM HAIL 7 SW POCAHONTAS 36.19N 91.06W
04/19/2011 E0.88 INCH RANDOLPH AR TRAINED SPOTTER
NIKEL SIZED HAIL REPORTED BEWTEEN RAVENDON AND POCAHONTAS
ARKANSAS.
&&
MRMLocal storm report, Apr 19, 8:10 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SW RAVENDEN 36.23N 91.26W
04/19/2011 E0.88 INCH LAWRENCE AR PUBLIC
NICKEL SIZED HAIL REPORTED 1 SOUTHWEST OF RAVENDEN
ARKANSAS.
0810 PM HAIL 7 SW POCAHONTAS 36.19N 91.06W
04/19/2011 E0.88 INCH RANDOLPH AR TRAINED SPOTTER
NIKEL SIZED HAIL REPORTED BEWTEEN RAVENDON AND POCAHONTAS
ARKANSAS.
0859 PM TORNADO 3 NW BONO 35.94N 90.83W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
TORNADO REPORTED 3 MILES NORTHWEST OF BONO UNKNOWN
STRENGTH
0859 PM TSTM WND GST BONO 35.91N 90.80W
04/19/2011 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
REPORT OF WIND GUST OF 70 MPH IN BONO.
&&
MRMLocal storm report, Apr 19, 8:21 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FUNNEL CLOUD 1 N PARAGOULD 36.07N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
OF PARAGOULD.
0915 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
POWER LINES DOWN IN PARAGOULD.
&&
TLSJRLocal storm report, Apr 19, 8:34 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL EGYPT 35.87N 90.95W
04/19/2011 E0.75 INCH CRAIGHEAD AR EMERGENCY MNGR
0925 PM HAIL MARMADUKE 36.19N 90.39W
04/19/2011 E0.75 INCH GREENE AR LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
&&
TLSJRLocal storm report, Apr 19, 9:29 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST JONESBORO 35.82N 90.69W
04/19/2011 M62.00 MPH CRAIGHEAD AR ASOS
0915 PM TSTM WND GST 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E65.00 MPH CRAIGHEAD AR PUBLIC
0915 PM HAIL 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E1.75 INCH CRAIGHEAD AR PUBLIC
1000 PM HAIL 8 SW JONESBORO 35.74N 90.79W
04/19/2011 M1.75 INCH CRAIGHEAD AR TRAINED SPOTTER
GOLF BALL HAIL REPORTED
1003 PM HAIL SENATH 36.13N 90.16W
04/19/2011 E1.50 INCH DUNKLIN MO PUBLIC
1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI
1005 PM HAIL 2 SW SENATH 36.11N 90.19W
04/19/2011 M1.75 INCH DUNKLIN MO EMERGENCY MNGR
1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY
1005 PM HAIL KENNETT 36.24N 90.05W
04/19/2011 M1.00 INCH DUNKLIN MO EMERGENCY MNGR
I INCH HAIL IN KENNETT.
&&
TLSJRLocal storm report, Apr 19, 9:38 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 1 W MANILA 35.88N 90.18W
04/19/2011 MISSISSIPPI AR EMERGENCY MNGR
TORNADO JUST WEST OF MANILLA, ARKANSAS.
&&
TLSJREvent by event
23 hail, 14 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Thunderstorm Wind, De Soto
- When
- April 19, 9:41 PM CST to 9:50 PM CST
- Where
- De Soto County, Walls to Horn Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.950, -90.130
Straight line winds knocked down large tree limbs from Walls to Horn Lake.
Hail, De Soto
- When
- April 19, 10:00 PM CST to 10:10 PM CST
- Where
- De Soto County, 0.55 mi WSW of Olive Branch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.968, -89.829
Hail, De Soto
- When
- April 19, 10:45 PM CST to 10:50 PM CST
- Where
- De Soto County, 1.36 mi WSW of Love
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.742, -89.992
Thunderstorm Wind, De Soto
- When
- April 19, 10:45 PM CST to 10:50 PM CST
- Where
- De Soto County, 1.66 mi WSW of Love to 1.27 mi WSW of Love
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.742, -89.998
Straight line winds damaged a roof near the intersection of Wheeler Road and Highway 51 in the southern part of De Soto County.
Hail, Coahoma
- When
- April 20, 12:54 AM CST to 12:59 AM CST
- Where
- Coahoma County, 1 mi S of Clarksdale
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.185, -90.580
Penny size hail fell in the south part of Clarksdale.
Thunderstorm Wind, Calhoun
- When
- April 20, 2:15 AM CST to 2:20 AM CST
- Where
- Calhoun County, 0.25 mi S of Sarepta to 1.35 mi ESE of Sarepta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.127, -89.301
Straight line winds knocked down trees along Highway 9 near Sarepta.
Thunderstorm Wind, Lee
- When
- April 20, 2:40 AM CST to 2:45 AM CST
- Where
- Lee County, Tupelo
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.270, -88.720
A wind gauge on the roof of a house measured sustained winds at 65 mph with gusts to 89 mph.
Thunderstorm Wind, Lee
- When
- April 20, 2:40 AM CST to 2:45 AM CST
- Where
- Lee County, 1.77 mi ESE of Mt Vernon to 2.6 mi E of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.324, -88.720
Straight line winds knocked down a couple of large trees across Beech Springs Street near the WTVA TV Station in Tupelo.
Hail, Lee
- When
- April 20, 2:45 AM CST to 2:50 AM CST
- Where
- Lee County, Shannon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.120, -88.720
Thunderstorm Wind, Calhoun
- When
- April 20, 2:50 AM CST to 2:55 AM CST
- Where
- Calhoun County, 2.99 mi SE of Derma to 2.64 mi ENE of Vardaman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.816, -89.247
Straight line winds knocked down a few trees and power lines along County Road 451 and County Road 460 near the town of Vardaman.
Thunderstorm Wind, Monroe
- When
- April 20, 2:55 AM CST to 3:20 AM CST
- Where
- Monroe County, New Wren to Splunge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.970, -88.620
Straight line winds caused damage throughout Northern Monroe County. Many trees were knocked down. Several homes in Nettleton and Amory suffered damage from fallen trees.
Thunderstorm Wind, Chickasaw
- When
- April 20, 3:05 AM CST to 3:10 AM CST
- Where
- Chickasaw County, Woodland to 2.23 mi E of Woodland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -89.070
Straight line winds knocked down trees near the town of Woodland.
Hail, Monroe
- When
- April 20, 3:06 AM CST to 3:11 AM CST
- Where
- Monroe County, 3.95 mi NNW of Bigbee
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.073, -88.547
Flash Flood, Monroe
- When
- April 20, 3:54 AM CST to 5:30 AM CST
- Where
- Monroe County, 0.6 mi E of Amory to 0.75 mi E of Amory
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.980, -88.490
Heavy rain resulted in the flooding of the Highway 278 underpass in Amory.
Hail, Lee
- When
- April 20, 4:35 AM CST to 4:40 AM CST
- Where
- Lee County, Shannon
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.120, -88.720
Hail, Monroe
- When
- April 20, 4:40 AM CST to 4:45 AM CST
- Where
- Monroe County, 3.96 mi NNW of Bigbee
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.073, -88.546
Hail, Lafayette
- When
- April 20, 9:42 AM CST to 9:47 AM CST
- Where
- Lafayette County, 0.2 mi NNE of College Hill
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.423, -89.569
Golf ball size hail fell near College Hill.
Hail, Lafayette
- When
- April 20, 9:54 AM CST to 9:59 AM CST
- Where
- Lafayette County, 1 mi SE of Taylor
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.260, -89.588
Hail, Lafayette
- When
- April 20, 10:07 AM CST to 10:12 AM CST
- Where
- Lafayette County, 2 mi N of Paris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.209, -89.470
Hail, Lafayette
- When
- April 20, 10:29 AM CST to 10:34 AM CST
- Where
- Lafayette County, 3 mi S of Tula
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.187, -89.370
Hail, Pontotoc
- When
- April 20, 10:58 AM CST to 11:03 AM CST
- Where
- Pontotoc County, Randolph
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 34.180, -89.170
Hail, Pontotoc
- When
- April 20, 11:22 AM CST to 11:27 AM CST
- Where
- Pontotoc County, Wallfield
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.130, -89.020
Hail, Monroe
- When
- April 20, 12:39 PM CST to 12:44 PM CST
- Where
- Monroe County, New Wren
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.970, -88.620
Hail, Lee
- When
- April 20, 1:00 PM CST to 1:05 PM CST
- Where
- Lee County, Verona
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.200, -88.700
Hail, Tishomingo
- When
- April 20, 3:48 PM CST to 3:53 PM CST
- Where
- Tishomingo County, Iuka
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.830, -88.170
Hail, Alcorn
- When
- April 20, 3:55 PM CST to 4:00 PM CST
- Where
- Alcorn County, 2.05 mi ENE of Corinth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.945, -88.489
Hail, Union
- When
- April 20, 3:55 PM CST to 4:00 PM CST
- Where
- Union County, 0.9 mi NE of Mound City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.457, -88.907
Quarter to half dollar size hail fell on a mobile home along Highway 348.
Hail, Lee
- When
- April 20, 4:02 PM CST to 4:07 PM CST
- Where
- Lee County, Bethany
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.500, -88.730
Nickel size hail fell just north of Guntown.
Hail, Coahoma
- When
- April 20, 4:55 PM CST to 5:00 PM CST
- Where
- Coahoma County, Coahoma
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -90.520
Thunderstorm Wind, Panola
- When
- April 20, 5:15 PM CST to 5:20 PM CST
- Where
- Panola County, 4 mi N of Batesville to 1.13 mi NE of Tallahatchee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.378, -89.950
Straight line winds knocked down trees north of Batesville.
Hail, Lafayette
- When
- April 20, 5:48 PM CST to 6:00 PM CST
- Where
- Lafayette County, 1.53 mi SSW of University to 2.61 mi ENE of Oxford
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.359, -89.588
Quarter to golf ball size hail fell across the city of Oxford including the University of Mississippi campus and downtown.
Hail, Pontotoc
- When
- April 20, 5:57 PM CST to 6:02 PM CST
- Where
- Pontotoc County, Pontotoc
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.250, -89.000
Thunderstorm Wind, Tallahatchie
- When
- April 20, 6:03 PM CST to 6:08 PM CST
- Where
- Tallahatchie County, 0.42 mi ENE of Sumner to 0.64 mi E of Sumner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 33.971, -90.373
Straight line winds knocked down a tree that hit a gas meter and caused a gas leak behind the Post Office.
Flash Flood, Coahoma
- When
- April 20, 6:26 PM CST to 8:00 PM CST
- Where
- Coahoma County, Clarksdale to 0.29 mi ENE of Clarksdale
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.200, -90.580
Heavy rain caused flash flooding in Clarksdale. Several streets were flooded.
Thunderstorm Wind, Calhoun
- When
- April 20, 6:58 PM CST to 7:15 PM CST
- Where
- Calhoun County, Calhoun City to Vardaman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.850, -89.320
Straight line winds knocked down several trees in Calhoun City. Trees and power lines were also knocked down in Vardaman and a couple of homes were damaged as well. A tree was uprooted on Highway 8 which pulled up a gas line.
Thunderstorm Wind, Chickasaw
- When
- April 20, 7:15 PM CST to 7:35 PM CST
- Where
- Chickasaw County, Pyland to 1.8 mi N of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.880, -89.120
Straight line winds knocked down trees across Chickasaw County. One tree fell on a home in Houston resulting in minor injuries to a child.
Thunderstorm Wind, Lee
- When
- April 20, 7:20 PM CST to 7:35 PM CST
- Where
- Lee County, 2.27 mi W of Shannon to 1.33 mi NNW of Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.118, -88.760
Straight line winds knocked down trees across the southern end of Lee County.
Thunderstorm Wind, Monroe
- When
- April 20, 7:35 PM CST to 8:05 PM CST
- Where
- Monroe County, 7.22 mi WNW of Bigbee to Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.077, -88.626
Straight line winds knocked down many trees across the northern part of Monroe County.
Hail, Monroe
- When
- April 20, 7:55 PM CST to 8:00 PM CST
- Where
- Monroe County, Amory
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.980, -88.500
Flash Flood, Lee
- When
- April 20, 8:40 PM CST to 10:00 PM CST
- Where
- Lee County, Baldwyn to 0.95 mi NNE of Baldwyn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -88.630
Heavy rain caused areas of flash flooding in Baldwyn. Several streets were flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 19, 20114 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Illinois, April 19, 20112 injured · EF3 · 54 events
- Tornadoes and Flash Flood in Ohio, April 19 to 20, 2011$1.4 million · EF2 · 80 events
- Tornadoes and Flash Flooding in Illinois, April 19 to 20, 2011$2.9 million · EF1 · 74 events
- Flash Flooding and Hail in Arkansas, April 19 to 21, 2011$383,000 · 2.5 in hail · 123 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 20112 injured · $16 million · 1.25 in hail · 25 events
- Tornadoes and Hail in Missouri, April 19, 20112 injured · $1.9 million · EF1 · 25 events
- Tornadoes and Flash Flooding in Indiana, April 19 to 20, 2011$951,000 · EF1 · 53 events
- Hail in Texas, April 19, 2011$930,000 · 3.5 in hail · 53 events
- Tornadoes and Hail in Indiana, April 19, 20111 injured · $1.3 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, April 19, 2011EF2 · 49 events
- Tornadoes and Flash Flood in Kentucky, April 19 to 20, 2011$35,000 · EF1 · 66 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301595, 301610, 302022, 302023, 302393, 302476, 302477, 302479, 302480, 302481, 302487, 302490, 302489, 302495, 302500, 302496, 302502, 302503, 302504, 302505, 302850, 302851, 302852, 302853, 302855, 302856, 302857, 302858, 302862, 302881, 302889, 302893, 302906, 302907, 302909, 302912, 302915, 302916, 302918, 302920.